Back issues No.1 - 1990 / Original Study  
 
 

Full Text PDF

 

Histochemical and Ultrasturctural Studies of Cutaneous Side Effects Due to Topical Corticosteroids - II. Changes in Dermal Connective Tissue
Hamm-Ming Sheu, Hsin-Su Yu, Tsu-Chieh Shen
Dermatol Sinica 8: 1-13, 1990

Histochemical, immunofluorescent, scanning and transmission electron microscopic studies were performed on cutaneous side effects of 49 patients dut to topical corticosteroids. The dermal connective tissue changes showed that (1)loss of ground substance and fibronectin were noted; (2) the fibers of upper dermis appeared compressed and became parallel to the skin surface, and a flat dermalepideraml interface was formed; (3) the cytoplasm of fibroblasts were markedly rduced with little organelles; (4) in long-term topical corticosteroid use, diminution of collagen and elastic fibers became obvious and at the same time changed degeneratively. From these results, we believe that the inhibitory action of topical corticosteroids on the extracellular matrix components were the main caus of these connective tissue side effects.

   
   
 
 
You are visitors    
Copyright © 2008 THE Taiwanese Dermatological Association. All Rights Reserved. Email: dermatol.sinica@gmail.com Tel:886-2-2518-5126~7 Fax:886-2-2518-5128